MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8322, XS ALEXIS WND PROT/RET SHRT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8322, XS ALEXIS WND PROT/RET SHRT 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8322
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Engineering is investigating the returned unit.A follow up report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: breast procedure.Limited information provided.Email that was sent by facility stated that alexis is arriving with holes in it.Discovered during surgery and completed the case with the event device.This did not delay or time.There are no photos available.Product will be returned.Additional information received via phone on 14aug2019 from applied medical account mgr.The holes were in the sheath of the alexis.They did not notice the holes until they removed the alexis at the end of the case.The surgeon has been using the alexis for 2 to 3 years with the mini richardson retractors and has not had an issue.Intervention: completed with same device as holes were not found until after the case was completed.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: breast procedure.Detailed description of event: limited information provided.Email that was sent by facility stated that alexis is arriving with holes in it.Discovered during surgery and completed the case with the event device.This did not delay or time.There are no photos available.Product will be returned.Additional information received via phone on 14aug2019 from applied medical account mgr.The holes were in the sheath of the alexis.They did not notice the holes until they removed the alexis at the end of the case.The surgeon has been using the alexis for 2 to 3 years with the mini richardson retractors and has not had an issue.Type of intervention: completed with same device as holes were not found until after the case was completed.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.The complainant's experience could not be confirmed as engineering did not observe any sheath tears or other non-conformances.Applied medical has reviewed the details surrounding the event and related product and is unable to confirm that a product malfunction occurred, as the event unit met current specifications.

Brand Name
C8322, XS ALEXIS WND PROT/RET SHRT 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8927268
Report Number2027111-2019-00569
Device Sequence Number10835323
Product Code KGW
UDI-Device Identifier00607915132958
UDI-Public(01)00607915132958(17)220523(30)01(10)1356320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberC8322
Device Catalogue Number101380701
Device Lot Number1356320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MINI RICHARDSON RETRACTORS